early morning migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

September Morning
New Member


Date Joined Apr 2007
Total Posts : 4
   Posted 4/19/2007 10:49 AM (GMT -6)   
I'm new here so please bear with me.  Almost all of my migraines are present when I wake up in the morning.  I am currently taking 1000 mg of depakote/day for prevention purposes but I hate it due to the side effects (drowsiness, no energy, weight gain).  I rarely get a migraine during the middle of the day so I'm wondering if something is going on while I sleep.  I've tried different pillows, different sleeping positions etc.  Taking a med. for pain at the onset does nothing b/c when I wake up, I have a full blown attack going on with all the symptoms (light/noise sensitivity, vomitting, severe pain, diarrhea, etc etc) 
 
Does anyone else experience this?  Also, I was wondering if anyone has tried Botox injections?

Scorpio7
New Member


Date Joined Feb 2007
Total Posts : 16
   Posted 4/19/2007 5:46 PM (GMT -6)   
Grinding or clenching teeth at night is a common cause of morning migraines. Apparently you put 14 times more pressure on the temporal muscles than you do when chewing. If you sometimes wake up with a sore/stiff jaw or your migraines seem linked with your teeth (sort of wisdom tooth achey feeling) then it's definitely worth looking into. My headaches improved drastically after getting an NTI-tss splint which you wear during sleep to prevent your teeth from grinding.

September Morning
New Member


Date Joined Apr 2007
Total Posts : 4
   Posted 4/20/2007 8:00 AM (GMT -6)   
thanks for the reply Scorpio. I have a splint which I wear at night. I KNOW that I grind my teeth unfortunately. I do it during the day too and don't seem to be able to stop. I've been thinking of asking my doc. for a sleep aide, but then again, I don't want to have to rely on them. I thought if I had a more relaxing sleep, this may not happen.

In addition, I had a doc's appt. yesterday and decided I'm going to take a "medication vacation". I'll probably end up back on some sort of med. but I want to give it a whirl before switching to something else. The Depakote makes me feel sooooooo tired etc.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 11:15 AM (GMT -6)
There are a total of 2,883,230 posts in 316,366 threads.
View Active Threads


Who's Online
This forum has 157493 registered members. Please welcome our newest member, Rusty123456.
452 Guest(s), 25 Registered Member(s) are currently online.  Details
Froggy88, Tagier, Lapis_29, Dahlias, Rikky1, Casa11, Pirouette, Loutucky, pine88, Tudpock18, emotions, TxBart, Octobrsky13, lovefishing, enginerd, RobLee, quincy, gordee09, superhenderson13, Union98, Inky07, jackinthebox, Traneboy, blueflame, lab626


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer